I had rhinoplasty done almost 3 weeks ago. The tip of my nose is not completely flush with the bridge of my nose. The tip raises slightly. This is really bugging me, because other than that, I love my nose. And it did this before the surgery, too. Would taping the tip down for a long time make it flush with the rest of my nose? Would Kenalog injections make it go down? I'm not sure if it's swelling or not, because it did this before the surgery, too.
Would Taping or Kenalog Injections Help with Reducing a Raised Tip After Rhinoplasty?
Doctor Answers (4)
Tip-supratip break after rhinoplasty
If I'm understanding correctly, it sounds like you are describing a supratip break. This is when the tip projects out slightly further than the bridge (dorsum/supratip) of the nose. For most surgeons and patients, this is an aesthetically attractive feature and one we as surgeons intentionally create. Discuss your concerns with your surgeon. If it's the supratip break that's bothering you, Kenalog and tape will not eliminate it. If it's edema or swelling in the supratip, then kenalog, 5-fluorouracil, and tape work great.
Tip is too prominent after rhinoplasty
In my experience Kenalog injections will help with supratip fullness associated with swelling. Although Kenalog carries its own risks, in the right patient it may help give the result that you are looking for. The key is to choose the right patient.
You may also need a series of injections to achieve the result you want, but at the same time you should not be over injected as what appears fine today may create a depression in the future,
You might also like...
High tip after rhinoplasty
Three weeks after rhinoplasty is very early to judge the result. The tip after rhinoplasty can be elevated and may drop after several weeks. Taping or kenalog injections will not help this much. Occasionally massaging the tip downward is used by some surgeons to bring the tip down. I do not uus this on my patients, but it may something you may ask your survein about.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.